All the Things You Need to Know About Adderall Headaches
People often find themselves having a sudden offset of headaches after taking Adderall. The thing is, this is not an unusual occurrence. Some definitely feel this side effect after taking the prescribed medication. Of course, this particular effect would seem counterproductive to the purpose of using such a drug. Still, for the sake of clarity, we will delve deeper into the subject.
If you want to know more about Adderall headaches, look no further than the bits of information below.
What is an Adderall Headache?
Adderall is one of the drugs prescribed for ADHD and ADD by doctors. It is usually taken in the form of a capsule, but it can be crushed up and taken orally, as well.
When a person takes the medication, it triggers the brain to produce neurotransmitters, which most people do not produce in large enough amounts. This would then increase the person’s concentration, lowering the symptoms of their ADHD and ADD.
That being said, Adderall headaches are commonly caused by an abrupt increase in the production of neurotransmitters. This may cause the blood pressure and heart rate to rise as well.
How Common Is It?
As mentioned above, Adderall is a drug often prescribed for ADHD and ADD. That makes it one of the most common medications, much so that not everyone is affected by the headaches that can result from taking it.
Despite that, some people still find themselves having an Adderall headache. This is because their bodies may not have adjusted to the frequent production of neurotransmitters yet.
Moreover, this occurrence is more common in children. That is because a child’s brain is generally more vulnerable than an adult’s. Of course, Adderall would not be prescribed at an early age, but even people who are not used to it may feel the side effects as well.
Also, there are cases when people who take Adderall for a more extended period of time might feel more prone to having headaches. This is a reverse effect, in which the pain occurs due to their bodies becoming accustomed to the drug.
What Are the Symptoms?
You can expect to feel some symptoms after discontinuing this drug, one of which is headaches. The other known symptoms may also include:
- Lowering of the blood pressure.
- Heavy breathing.
- Fast heart rate.
- Mood swings.
Technically, Where Do the Headaches Come From?
Headaches while taking Adderall are most likely caused by the sudden increase in the production of neurotransmitters in the brain. The sudden increase in production can cause the blood pressure and heart rate to rise, which, in turn, causes pain.
How Can You Manage Adderall Headaches?
The easiest way to handle the headaches that result from taking Adderall is to prevent them from happening in the first place.
The best way to do that is to take a small dose of the drug and gradually increase it over time. Your body will have time to adapt to the changes by doing this.
Also, you can take a break from taking the drug and allow your body to reset itself. This is especially relevant if you have been taking Adderall for longer periods.
While taking a break, it is best to exercise, eat well and avoid doing anything stressful. The goal is to help your body recover and return to normal.
Avoiding Adderall Headaches
Considering the information above, you might think you will never retake Adderall, and you probably wouldn’t be blamed for it, either.
Even then, if you are one of the unlucky ones to most likely feel it, there are always ways to avoid it.
Some people think that avoiding Adderall headache is as easy as taking the pill once daily. However, there are many who have had to take this drug for a longer period and still couldn’t manage to avoid the pain afterward.
All the same, here are some steps you can take to try and avoid it:
- Try to take the pill 30 to 45 minutes after you wake up.
- Take the pill during a meal.
- Limit the amount of caffeine that you consume every day.
- Drink plenty of water.
- Exercise and keep yourself busy.
- Avoid doing stressful activities that will tire you out.
- Keep a healthy routine.
As you can see, avoiding Adderall headache is not as difficult as you might think it is. Of course, you can always explore alternative methods. However, that should just be your last resort.
Potential for Adderall Abuse
As with most medications, taking Adderall for an extended period of time can lead to addiction and dependence. As such, it is essential to keep track of your use of the drug.
Moreover, it would be best if you used Adderall as prescribed. If you exceed the recommended dosage, your body will build a tolerance to this drug.
Signs of Adderall Abuse
The most obvious sign of abuse is its continued use. In general, most people who take this drug do so to improve their focus and energy. However, it is a sign of abuse if it starts to help you achieve these results even without taking it.
Also, if you are taking Adderall to avoid certain things, there is a possibility that you are abusing it. For instance, you might be taking it to avoid a phobia or some other variant of it.
Many people also do not want to feel the adverse effects of the drug. They might be taking it to feel great all the time.
Other signs of Adderall abuse may include:
- Not feeling effective anymore.
- Taking more than is prescribed.
- Taking Adderall in a different way than prescribed.
- Taking Adderall more often than prescribed.
- Taking Adderall together with other drugs.
Unless you know the side effects of its abuse, you will be less likely to notice any signs at first.
Also, there are other possible behavior indicators. These include:
- Increased energy and euphoria.
- Increased focus and ability to concentrate.
- Relaxation and heightened sensory perception.
- Decreased appetite.
- Anxiety suppression.
- Talkativeness and increased sociability.
- Dry mouth in some people.
- Itching in some people.
- Trouble sleeping.
As with any kind of addiction and dependence, there is a great possibility of relapse. This is especially true if you have just completed a treatment program.
However, as you are now better aware of its dangers, you can be more vigilant. Begin by avoiding triggers that might encourage you to relapse. These are usually the same things that caused you to start taking the drug in the first place. Suppose you are absolutely certain that you are abusing Adderall. In that case, it is best to seek help as soon as possible, as there are always many accessible treatment options available.
Adderall is a commonly prescribed drug to people who have ADHD and ADD. It is also one of the most commonly prescribed drugs nowadays. That said, you might notice that your body is producing more neurotransmitters than usual if you are regularly taking them. This can cause headaches and other unpleasant effects.
As such, these drawbacks might make you feel like you will never take Adderall again. However, you are probably not alone in feeling that way.